zbMATH — the first resource for mathematics

Approximate controllability by birth control for a nonlinear population dynamics model. (English) Zbl 1236.93022
Summary: We analyze an approximate controllability result for a nonlinear population dynamics model. In this model, the birth term is nonlocal and describes the recruitment process in newborn individuals population, and the control acts on a small open set of the domain and corresponds to an elimination or a supply of newborn individuals. In our proof, we use a unique continuation property for the solution of the heat equation and the Kakutani-Fan-Glicksberg fixed point theorem.

93B05 Controllability
35K05 Heat equation
47H10 Fixed-point theorems
92D25 Population dynamics (general)
Full Text: DOI EuDML
[1] B.E. Ainseba and M. Langlais, Sur un problème de contrôle d’une population structurée en âge et en espace. C. R.\?Acad.\?Sci.\?Paris Série I323 (1996) 269-274. · Zbl 0874.93054
[2] S. Anita, Analysis and control of age-dependent population dynamics . Kluwer Academic Publishers (2000).
[3] J.P. Aubin, L’analyse non linéaire et ses motivations économiques . Masson, Paris (1984). Zbl0551.90001 · Zbl 0551.90001
[4] V. Barbu, M. Ianneli and M Martcheva, On the controllability of the Lotka-McKendrick model of population dynamics. J. Math. Anal. Appl.253 (2001) 142-165. · Zbl 0961.92024
[5] O. Kavian and L. de Teresa, Unique continuation principle for systems of parabolic equations. ESAIM: COCV16 (2010) 247-274. · Zbl 1195.35080
[6] M. Langlais, A nonlinear problem in age-dependent population diffusion. SIAM J. Math. Anal.16 (1985) 510-529. · Zbl 0589.92013
[7] F.H. Lin, A uniqueness theorem for parabolic equation. Com. Pure Appl. Math.XLII (1990) 123-136. · Zbl 0727.35063
[8] A. Ouédraogo and O. Traoré, Sur un problème de dynamique des populations. IMHOTEP J. Afr. Math. Pures Appl.4 (2003) 15-23.
[9] A. Ouédraogo and O. Traoré, Optimal control for a nonlinear population dynamics problem. Port. Math. (N.S.)62 (2005) 217-229. Zbl1082.92038 · Zbl 1082.92038
[10] O. Traoré, Approximate controllability and application to data assimilation problem for a linear population dynamics model. IAENG Int. J. Appl. Math.37 (2007) 1-12. · Zbl 1227.93088
[11] E. Zeidler, Nonlinear functional analysis and its applications, Applications to Mathematical PhysicsIV. Springer-Verlag, New York (1988). · Zbl 0648.47036
[12] E. Zuazua, Finite dimensional null controllability of the semilinear heat equation. J. Math. Pures Appl.76 (1997) 237-264. · Zbl 0872.93014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.